Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 7, NWS Burlington, VT

July 8, 20144 counties in New York

NWS Burlington, VT issued this severe thunderstorm warning at Jul 8, 2014, 6:48 PM EDT for 4 counties in New York. It was in force for 87 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2014, 6:48 PM EDT (22:48 UTC)
Expired
Jul 8, 2014, 8:15 PM EDT
In force
87 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY

The radar

The Ft Drum radar (KTYX), 117 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 7:25 PM EDTTSTM WND DMGCranberry Lake, NYTREES DOWN. FROM NY STATE OEM. TIME ESTIMATED FROM RADAR.
Jul 8, 7:30 PM EDTTSTM WND DMGGouverneur, NYTREE BRANCHES DOWN... POWER OUTAGES.
Jul 8, 7:40 PM EDTTSTM WND DMG3 Wsw Brasher Center, NYTREE DOWN ON TRAILER. NO INJURIES
Jul 8, 7:45 PM EDTTSTM WND DMGHogansburg, NYTREE DOWN ON A HOUSE.
Jul 8, 7:45 PM EDTTSTM WND DMGPotsdam, NYSTATE RTE 11... COUNTY RTES 58... 24 IMPASSABLE DUE TO DOWNED TREES WIRES POTSDAM VICINITY. TIME ESTIMATED. RELAYED FROM COUNTY BY STATE OEM.
Jul 8, 7:52 PM EDTFUNNEL CLOUDPotsdam, NYFUNNEL CLOUD REMAINED ALOFT. REPORT RELAYED FROM NWS ALBANY.
Jul 8, 7:55 PM EDTTSTM WND GST 805 Sw Potsdam, NYTREES DOWN
Jul 8, 7:57 PM EDTTSTM WND DMGCanton, NYLARGE TREE LIMBS DOWN
Jul 8, 8:00 PM EDTTSTM WND GST 65Potsdam, NY
Jul 8, 8:10 PM EDTTSTM WND DMGTupper Lake, NYTREES AND WIRES DOWN
Jul 8, 8:18 PM EDTTSTM WND GST 60Saranac Lake, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 6:27 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

130 
WUUS51 KBTV 082248
SVRBTV
NYC019-031-033-089-090015-
/O.NEW.KBTV.SV.W.0007.140708T2248Z-140709T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
648 PM EDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ESSEX COUNTY IN NORTHERN NEW YORK...
  CLINTON COUNTY IN NORTHERN NEW YORK...
  FRANKLIN COUNTY IN NORTHERN NEW YORK...
  ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...

* UNTIL 815 PM EDT.

* AT 644 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH. THE STORM WAS NEAR LOWVILLE...MOVING NORTHEAST AT
  75 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  FOWLER...GOUVERNEUR...WANAKENA...FINE...HORSESHOE LAKE...CRANBERRY
  LAKE...PIERCEFIELD...TUPPER LAKE...LAKE CLEAR...SARANAC INN...PAUL
  SMITHS...RAINBOW LAKE...AND LAKE PLACID

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY
LIGHTNING AND TORRENTIAL RAIN.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

WIDESPREAD WIND DAMAGE IS EXPECTED WITH THIS SEVERE THUNDERSTORM.
WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. TAKE
COVER NOW.

&&

LAT...LON 4448 7582 4478 7541 4495 7501 4499 7498
      4503 7484 4500 7474 4500 7428 4502 7335
      4416 7339 4408 7344 4391 7433 4397 7426
      4411 7429 4404 7506 4440 7585
TIME...MOT...LOC 2246Z 235DEG 65KT 4380 7549

$$

NEILES
2 follow-up statements
219 
WWUS51 KBTV 082311
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
711 PM EDT TUE JUL 8 2014

NYC019-031-033-089-090015-
/O.CON.KBTV.SV.W.0007.000000T0000Z-140709T0015Z/
ESSEX NY-CLINTON NY-FRANKLIN NY-ST. LAWRENCE NY-
711 PM EDT TUE JUL 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR ST. LAWRENCE...FRANKLIN...CLINTON AND NORTHERN ESSEX COUNTIES IN
NORTHERN NEW YORK...

AT 708 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THE STORM WAS NEAR WANAKENA...MOVING NORTHEAST AT 75 MPH.

AT 655 PM EDT A 65 MPH WIND GUST WAS MEASURED AT FORT DRUM...NEW 
YORK. THIS IS THE SAME STORM THAT WILL PRODUCE DAMAGING WINDS IN THE 
WARNING AREA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  WANAKENA...SHURTLEFF...CONIFER...PIERCEFIELD...UPPER ST. REGIS...
  ST. REGIS MOUNTAIN...PAUL SMITHS...RAINBOW LAKE...RIVERVIEW...LOON
  LAKE...SARANAC...MOFFITTSVILLE...AND LAKE PLACID

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAIN.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR BY
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

WIDESPREAD WIND DAMAGE IS EXPECTED WITH THIS SEVERE THUNDERSTORM.
WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. TAKE
COVER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT
WEDNESDAY MORNING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4448 7582 4478 7541 4495 7501 4499 7498
      4503 7484 4500 7474 4500 7428 4502 7335
      4416 7339 4408 7344 4391 7433 4397 7426
      4411 7429 4404 7506 4440 7585
TIME...MOT...LOC 2310Z 235DEG 65KT 4405 7499

$$

NEILES
124 
WWUS51 KBTV 082344
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
744 PM EDT TUE JUL 8 2014

NYC019-031-033-089-090015-
/O.CON.KBTV.SV.W.0007.000000T0000Z-140709T0015Z/
ESSEX NY-CLINTON NY-FRANKLIN NY-ST. LAWRENCE NY-
744 PM EDT TUE JUL 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR ST. LAWRENCE...FRANKLIN...CLINTON AND NORTHERN ESSEX COUNTIES IN
NORTHERN NEW YORK...

AT 742 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THE STORM WAS NEAR ST. REGIS MOUNTAIN...MOVING NORTHEAST
AT 75 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  PAUL SMITHS...RAINBOW LAKE...RIVERVIEW...LOON LAKE...SARANAC...
  MOFFITTSVILLE...WEST PLATTSBURGH...JERICHO...AND LAKE PLACID

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAIN.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR BY
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

WIDESPREAD WIND DAMAGE IS EXPECTED WITH THIS SEVERE THUNDERSTORM.
WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. TAKE
COVER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT
WEDNESDAY MORNING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4448 7582 4478 7541 4495 7501 4499 7498
      4503 7484 4500 7474 4500 7428 4502 7335
      4416 7339 4408 7344 4391 7433 4397 7426
      4411 7429 4404 7506 4440 7585
TIME...MOT...LOC 2344Z 235DEG 65KT 4440 7429

$$

NEILES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:14 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 8, 4:14 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
414 PM EDT TUE JUL 8 2014

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE
REGION THROUGH MIDNIGHT TONIGHT...BEFORE DISSIPATING. THE THREAT
FOR LOCALIZED DAMAGING WINDS AND HEAVY DOWN POURS WILL BE POSSIBLE
WITH THE STRONGER STORMS...ESPECIALLY ACROSS NORTHERN NEW YORK. A
TROUGH OF LOW PRESSURE WILL DEVELOP ACROSS THE NORTH COUNTRY
THROUGH FRIDAY. THIS WILL RESULT IN COOLER AND DRIER ACROSS OUR
REGION...WITH NEAR NORMAL TEMPERATURES ANTICIPATED. AN ISOLATED
SHOWERS WILL BE POSSIBLE ON WEDNESDAY...BEFORE SURFACE HIGH
PRESSURE BUILDS DIRECTLY OVERHEAD BY THURSDAY AND CONTINUES INTO
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 415 PM EDT TUESDAY...AN ACTIVE LATE AFTN AND EVENING EXPECTED
ACROSS THE NORTH COUNTRY WITH STRONG TO SEVERE STORMS LIKELY.
DAMAGING WINDS WL BE THE PRIMARY SVR WEATHER THREAT...WHICH MAY
CAUSE POWER OUTAGES AND DOWN TREES...ESPECIALLY NORTHERN NY.

SYNOPTIC SCALE SHOWS DEVELOPING MID/UPPER LVL TROF ACRS THE CENTRAL
GREAT LAKES WITH POTENT 5H VORT LIFTING FROM WESTERN NY INTO THE SLV
BY 03Z TONIGHT. THIS ENERGY WL COMBINED WITH FAVORABLE LOW TO MID
LVL WIND PROFILES TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
STORMS ACRS OUR FA FROM 21 UTC TO 06Z TONIGHT. THE LIMITING FACTOR
WITH REGARDS TO HIGH END SVR WL BE AMOUNT OF INSTABILITY AND TIMING
OF SYSTEM...FEEL BEST CHC FOR DAMAGING WINDS OF 60 MPH OR GREATER WL
BE ACRS NORTHERN NY INTO THE CPV. THE LINE OF STORMS SHOULD WEAKEN
ACRS CENTRAL/EASTERN VT AS INSTABILITY DECREASES FROM THE LOSS OF
SFC HEATING. HAVE ALREADY NOTED SFC BASED CAPE PARAMETERS DECREASING
AS MID LVL CLOUDS MOVE INTO OUR REGION...WITH LAPS SHOWING VALUES
BTWN 1500 AND 2000 J/KG...THIS COULD LIMIT AREAL COVERAGE/INTENSITY
OF STORMS ACRS OUR CWA. WL CONT TO MENTION DAMAGING WINDS IN FCST
THRU 04Z TONIGHT...MAINLY FROM THE CPV AND POINTS WESTWARD. MANY OF
THE MESO MODELS SHOW A CONVECTIVE LINE OF STORMS DEVELOPING ACRS
WESTERN NY/PA THIS AFTN...QUICKLY LIFTING NE AND IMPACTING OUR
REGION BTWN 21Z AND 03Z THIS EVENING...WITH GREATEST PROGGED
COMPOSITE REFLECTIVITY STRUCTURES ACRS NORTHERN NY. OTHERWISE...WL
TAPER LIKELY/CAT POPS TO CHC WORDING AFT MIDNIGHT WITH TEMPS
DROPPING BACK INTO THE 50S MTNS TO 60S VALLEYS. SFC GRADIENT SHOULD
PREVENT WIDESPREAD FOG FORMATION. MAYBE A FEW PATCHY AREAS IN THE
DEEPER VALLEYS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 415 PM EDT TUESDAY...MID/UPPER LVL TROF WL BUILD ACRS THE NE
CONUS FOR WEDS THRU THURS NIGHT...RESULTING IN MUCH COOLER AND
DRIER AIR...ESPECIALLY BY THURS. LATEST PROGS CONT TO SHOW ANOTHER
5H VORT IN THE FLW ALOFT...ALONG WITH A RIBBON OF ENHANCED 850 TO
500MB RH...WHICH MAY PRODUCE AN ISOLATED TO SCATTERED THREAT FOR
SHOWERS ON WEDS. INSTABILITY IS LIMITED...SO ANTICIPATING
ISOLATED/SCATTERED SHOWERS WITH AN EMBEDDED RUMBLE OF
THUNDER...BEST SFC BASED CAPE IS WELL TO OUR SOUTH. CWA WL BE
UNDER LLVL CAA ON WEDS...WITH PROGGED 85H TEMPS DROPPING BTWN 8C
(SLV) TO 12C (CT RIVER VALLEY)...SUPPORTING HIGHS IN THE 60S DACKS
TO L/M 70S SLV/NEK/MTNS OF VT...MID/UPPER 70S CPV...TO L80S NEAR
VSF. EXPECTING TEMPS MAINLY IN THE U40S TO U50S ON WEDS
NIGHT...WITH PARTLY CLOUDY SKIES. BY THURS INTO THURS
NIGHT...1024MB SFC HIGH PRES BUILDS DIRECTLY OVERHEAD...WITH
MID/UPPER LVL TROF AXIS ACRS OUR CWA. THIS ULVL SUPPORT WL
COMBINED WITH SOME SFC HEATING/LEFTOVER BL MOISTURE TO PRODUCE
DIURNALLY DRIVEN CUMULUS CLOUDS...ESPECIALLY ACRS THE TRRN ON
THURS. PROGGED 85H TEMPS FALL ANOTHER COUPLE OF DEGREES AND RANGE
BTWN 6-9C ON THURS...SUPPORTING HIGHS IN THE 60S MTNS TO 70S
VALLEYS. A COOL NIGHT IS ANTICIPATED ON THURS NIGHT WITH SOME FOG
POSSIBLE...WITH LIGHT WINDS AND CLR SKIES...TEMPS WL FALL BACK
INTO THE U30S/L40S COLDER VALLEYS TO U40S/L50S CPV/UHI.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 416 PM EDT TUESDAY...THIS PERIOD WL FEATURE A TRANSITION
BTWN MID/UPPER LVL TROF INTO A FAST WESTERLY FLOW ALOFT...BEFORE
ANOTHER TROF DEVELOPS BY EARLY NEXT WEEK. TIMING OF INDIVIDUAL S/W
FEATURES IN THE FLW ALOFT AND AMOUNT OF AVAILABLE MOISTURE WL
BECOME INCREASINGLY MORE DIFFICULT ON SAT/SUN INTO EARLY NEXT
WEEK. SFC HIGH PRES SHOULD KEEP FRIDAY AND SATURDAY DRY WITH TEMPS
NEAR NORMAL ON FRIDAY AND SLIGHTLY ABOVE NORMAL VALUES BY
SATURDAY. THE THREAT FOR SHOWERS/STORMS INCREASES ON SUNDAY INTO
MONDAY...ASSOCIATED WITH EMBEDDED S/W ENERGY AND SFC BOUNDARY.
BEST CHC FOR THUNDERSTORMS WL BE NEXT MONDAY...WHEN THE
COMBINATION OF ULVL SUPPORT INTERACTS WITH BEST LLVL INSTABILITY.
WL KEEP POPS AT CHC FOR SUNDAY/MONDAY AND WAIT FOR BETTER TIMING
WITH TROF DEVELOPMENT BEFORE INCREASING TO LIKELY. PROGGED 85H
TEMPS WARM BTWN 14-16C AHEAD OF APPROACHING BOUNDARY BY 00Z
MONDAY...SUPPORTING HIGHS MAINLY IN THE 80S. SOME INCREASE IN LLVL
MOISTURE WITH DWPTS WARMING BACK INTO THE 60S...WL INCREASE THE
HUMIDITY VALUES...ESPECIALLY BY SUNDAY NIGHT INTO MONDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...WILL HAVE SHOWERS AND THUNDERSTORMS
DEVELOP ACROSS THE AREA THIS EVENING. DIFFICULT RIGHT NOW TO
PINPOINT TIMING...HAVE INCLUDED VCTS AT THIS TIME FROM ABOUT 21Z
TO 05Z. UNTIL THEN CLOUDS WILL BE VARIABLE BUT VFR WITH GUSTY
SOUTH WINDS. STORMS THAT DEVELOP THIS EVENING MAY PRODUCE
DAMAGING WINDS. FLIGHT CONDITIONS WILL LIKELY BE LOWERED TO
MVFR/IFR AT TIMES. WILL HANDLE STORMS WITH TEMPO GROUPS AS THEY
DEVELOP. TOO DIFFICULT TO TRY TO PINPOINT AT THIS TIME. IF SKIES
CLEAR ENOUGH AND WINDS CALM DOWN ENOUGH...COULD HAVE SOME FG/BR
FORM. WINDS WILL ONCE AGAIN BE GUSTY OUT OF THE SOUTHWEST ON WED
AFTER 12Z WITH A SCT CLOUD DECK.

OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...

18Z WED - 00Z THU...VFR WITH PERIODS OF MVFR/IFR POSSIBLE IN
SCATTERED SHOWERS AND THUNDERSTORMS.

00Z THU - SUN...VFR UNDER HIGH PRESSURE. ISOLATED TERRAIN DRIVEN
MVFR SHOWERS POSSIBLE THURSDAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...TABER
NEAR TERM...TABER
SHORT TERM...TABER
LONG TERM...TABER
AVIATION...NEILES
Hazardous weather outlook, Jul 8, 6:34 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
634 PM EDT TUE JUL 8 2014

NYZ026>031-034-035-087-VTZ001>012-016>019-092245-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
634 PM EDT TUE JUL 8 2014

...SEVERE THUNDERSTORM WATCH 405 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 8, 4:33 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
433 PM EDT TUE JUL 8 2014

NYZ029-030-087-082130-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-
433 PM EDT TUE JUL 8 2014

...A STRONG THUNDERSTORM WILL MOVE THROUGH EASTERN ST. LAWRENCE AND
WEST CENTRAL FRANKLIN COUNTIES...

AT 431 PM EDT...A STRONG THUNDERSTORM WAS 5 MILES EAST OF
HARRISVILLE...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
FINE...OSWEGATCHIE...DEGRASSE...SOUTH RUSSELL...WEST PIERREPONT...
NORTH RUSSELL...SOUTH COLTON...STARK...HOPKINTON...PARISHVILLE...
NICHOLVILLE...ST. REGIS FALLS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

LAT...LON 4468 7428 4407 7480 4404 7506 4420 7542
      4475 7499

NEILES
Special weather statement, Jul 8, 4:56 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
456 PM EDT TUE JUL 8 2014

NYZ026>031-034-035-087-082300-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR
456 PM EDT TUE JUL 8 2014

...SEVERE THUNDERSTORM DAMAGING WINDS ARE LIKELY ACROSS NORTHERN NEW YORK
THIS EVENING...

A LINE OF SEVERE THUNDERSTORMS WILL DEVELOP ACROSS THE SAINT LAWRENCE VALLEY
BETWEEN 530 PM AND 630 PM THIS EVENING AND SPREAD INTO ALL OF
NORTHERN ADIRONDACKS THROUGH 730 PM. THIS LINE OF THUNDERSTORMS
WILL BE CAPABLE OF WIDESPREAD DAMAGING WIND GUSTS OF 60 MPH OR
GREATER...WHICH WILL CAUSE DOWN TREES AND POWER LINES. THIS LINE
COULD IMPACT THE CHAMPLAIN VALLEY BY 8 PM.

STAY TUNED FOR SEVERE THUNDERSTORM WARNINGS AS THE THREAT BECOMES
MORE IMMINENT.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 4:33 PM EDTSpecial Weather StatementBTVSt. Lawrence57 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.